Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 1, NWS Louisville, KY

February 11, 202233 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Feb 11, 2022, 1:56 AM CST for 33 counties in Kentucky. It took effect at Feb 11, 2022, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2022, 1:56 AM CST (07:56 UTC)
In effect from
Feb 11, 2022, 11:00 AM CST
Expired
Feb 11, 2022, 5:00 PM CST
In force
6 hr
Issued by
NWS Louisville, KY
All 33 counties

Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Hart County, KY, Jessamine County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Simpson County, KY, Taylor County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2522 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS73 KLMK 110756
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
256 AM EST Fri Feb 11 2022

KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-112300-
/O.NEW.KLMK.WI.Y.0001.220211T1700Z-220211T2300Z/
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-
Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, 
Danville, Lancaster, Richmond, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
256 AM EST Fri Feb 11 2022 /156 AM CST Fri Feb 11 2022/

...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
6 PM EST /5 PM CST/ THIS EVENING...

* WHAT...Southwesterly wind gusts as high as 40 to 45 mph.

* WHERE...Portions of central Kentucky.

* WHEN...Late this morning and early afternoon through the early
  evening hours. 

* IMPACTS...Gusty winds could blow around unsecured objects.
  Weakened tree limbs could be blown down and power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
243 
WWUS73 KLMK 111229 
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
729 AM EST Fri Feb 11 2022

KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-112300-
/O.CON.KLMK.WI.Y.0001.220211T1700Z-220211T2300Z/
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-
Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, 
Danville, Lancaster, Richmond, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
729 AM EST Fri Feb 11 2022 /629 AM CST Fri Feb 11 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS EVENING...

* WHAT...Southwesterly wind gusts as high as 40 to 45 mph.

* WHERE...Portions of central Kentucky.

* WHEN...Late this morning and early afternoon through the early 
  evening hours. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened tree limbs could be blown down and power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

13
814 
WWUS73 KLMK 111829
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
129 PM EST Fri Feb 11 2022

KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-112300-
/O.CON.KLMK.WI.Y.0001.000000T0000Z-220211T2300Z/
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-
Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, 
Danville, Lancaster, Richmond, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
129 PM EST Fri Feb 11 2022 /1229 PM CST Fri Feb 11 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
EVENING...

* WHAT...Southwesterly wind gusts as high as 50 mph.

* WHERE...Portions of central Kentucky.

* WHEN...This afternoon through the early evening hours. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Weakened tree limbs could be blown down and power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

13
169 
WWUS73 KLMK 112303
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
603 PM EST Fri Feb 11 2022

KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-120015-
/O.EXP.KLMK.WI.Y.0001.000000T0000Z-220211T2300Z/
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-
Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana, 
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, 
Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, 
Danville, Lancaster, Richmond, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
603 PM EST Fri Feb 11 2022 /503 PM CST Fri Feb 11 2022/

...WIND ADVISORY HAS EXPIRED...

Gusty west winds have started to diminish and will continue to
subside after sunset. A few gusts between 30 and 40 mph are
possible in the next hour or two. 

$$

RAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:02 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 10, 11:02 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1202 AM EST Fri Feb 11 2022

...Updated Aviation Discussion...

.Short Term...(This evening through Friday)
Issued at 245 PM EST Thu Feb 10 2022

Discussion...The lower Ohio Valley is under the brief influence of
surface high pressure and rather zonal flow aloft. Going into the
weekend, a shortwave trough reinforces the mean longwave pattern as
the attendant surface low tracks through the upper Great Lakes
sending a cold front to our area.

Highlights...Expect clear skies for the rest of this afternoon and
early evening as a dry and stable air mass accompanies the transient
surface high pressure. Winds will decrease and start backing by
sunset as the radiational cooling sets up and the PBL decouples.
While the positively-tilted wave approaches from the Midwest, mid-to-
high level clouds will stream to our area overnight. Winds will blow
from the SW on Friday, gusting once again due to the tightening
pressure gradient. As a result, WAA will send highs to the low 60s
south of the Parkways. On the other hand, the pre-frontal sensible
weather starts to manifest in southern IN (most likely as light
rain) close to Friday noon. There is a signal for moderate rain for
the 10/18-11/00Z period along the Kentucky-Indiana state line due to
isentropic lifting caused by a 700-mb LLJ. So far, accumulations in
this area average between 0.25-0.50 in, with the 6-hr HREF PMM
signaling localized rainfall up to 0.75 in. No matter what scenario
plays out, the 6-hr FFG for the area is above 2 inches, no major
flood concerns with this event. Likewise, HEFS model guidance does
not forecast any river to go into minor flood stage (RCHK2 very
likely into Action Stage). Then, the advancing cold front will start
pushing the rain shield eastward by Saturday 06Z with rain clearing
out central KY by 12Z. Temps on Saturday morning drop down to the
low 20s in southern IN and around the freezing point in the
Cumberland region. It is worth mentioning that although forecast
soundings do not support heavy snow in the post-frontal air mass, hi-
res guidance does depict a low-level cloud deck streaming from the
Midwest and Great Lakes. Therefore, this forecast package has
included a low chance of some snowflakes/flurries during
early Saturday morning.

.Long Term...(Friday night through Thursday)
Issued at 232 PM EST Thu Feb 10 2022

The upper trough will approach Saturday and push through the region
Saturday night. Lapse rates will be steep but moisture will be quite
shallow. The northern Blue Grass into southeast Indiana may get some
slight enhancement from Lake Michigan in the morning before sfc-
850mb flow turns more westerly in the afternoon. Overall, can't rule
out some flurries/sprinkles or a few snow/rain showers but will keep
PoPs low.

Sunday a sharp shortwave trough will cross the upper Great Lakes and
a surface trough will move into the Ohio Valley. We'll have cyclonic
flow aloft and strong low level lapse rates, but a strong inversion,
weak mid-level lapse rates, light synoptic winds, and the surface
boundary will be broad with little if any convergence. There is a
question of how much moisture will be available, especially in the
DGZ. For now will go with isolated afternoon snow showers,
especially in southern Indiana and north central Kentucky.

Dry weather is in store for Monday through Wednesday with high
pressure generally in control (other than a possible weak, dry
frontal passage early Tuesday morning). Temperatures will moderate
from highs in the mid 30s to low 40s Monday...to around 60 on
Wednesday.

By the last day of the forecast a Plains storm system will be
approaching. Still a fair amount of model disagreement this far out,
with the GFS slowing the system down but the ECMWF and CMC still
pushing it quickly eastward. Cluster analysis shows spread in the
placement of the upper trough on day 7, and there is spread in QPF
placement among the GEFS members, though the rough idea is that the
axis of heaviest precipitation may remain just off to our west and
north on Thursday. Precipitable water values are progged to be high,
especially to our south, but not extreme. Thursday QPF at this point
is around an inch, but rain will likely continue into Friday, so
storm totals will be higher than that. Also, it wouldn't be
surprising to see QPF numbers rise as time goes on with the Gulf
wide open and the mature organization of the system. Right now it
looks like a high shear/low CAPE set-up with widespread rain...no
thunder in the forecast yet. Much better instability to our south
over the lower Mississippi Valley. Stay tuned as the forecast
adjusts over the next several days.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1201 AM EST Fri Feb 11 2022

A low level jet will strengthen over the region this morning and
result in a short period of marginal LLWS criteria that will persist
for 2-3 hours after sunrise. We should see the low levels begin
mixing out and allowing some of the gusty southwesterly winds to
reach the surface within a few hours of sunrise. Strongest winds at
this time will likely be across portions of central KY that include
KLEX and KBWG, where gusts could approach or exceed 30kts. Areas
farther to the NW will likely not mix out as much due to cloud
cover, so gusts should be slightly weaker.

Rain showers will develop ahead of a cold front this afternoon and
impact TAF sites from NW to SE. Overall intensity of the showers
should be light, so not anticipating much in the way of visibility
impacts. Winds will switch from SW to NW behind the front. MVFR to
IFR cigs will also develop toward the end of the forecast period
behind the cold front.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...ALL
Long Term...13
Aviation...DM
Hazardous weather outlook, Feb 10, 2:06 PM CST, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
306 PM EST Thu Feb 10 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112015-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
306 PM EST Thu Feb 10 2022 /206 PM CST Thu Feb 10 2022/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

ALL/13

Nearby

Wind Advisories in Kentucky, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.